Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 
 

 

On invariant operator ranges


Authors: E. Nordgren, M. Radjabalipour, H. Radjavi and P. Rosenthal
Journal: Trans. Amer. Math. Soc. 251 (1979), 389-398
MSC: Primary 47A15; Secondary 47A05, 47D25
DOI: https://doi.org/10.1090/S0002-9947-1979-0531986-6
MathSciNet review: 531986
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: A matricial representation is given for the algebra of operators leaving a given dense operator range invariant. It is shown that every operator on an infinite-dimensional Hilbert space has an uncountable family of invariant operator ranges, any two of which intersect only in 0.


References [Enhancements On Off] (What's this?)

  • [1] E. A. Azoff, Invariant linear manifolds and the selfadjointness of operator algebras, Amer. J. Math. 99 (1977), 121-138. MR 0435886 (55:8837)
  • [2] B. A. Barnes, Density theorems for algebras of operators and annihilator Banach algebras, Michigan Math. J. 19 (1972), 149-155. MR 0306937 (46:6058)
  • [3] C. A. Berger and B. J. Shaw, Selfcommutators of multicyclic hyponormal operators are always trace class, Bull. Amer. Math. Soc. 79 (1973), 1193-1199. MR 0374972 (51:11168)
  • [4] R. G. Douglas, On majorization, factorization, and range inclusion of operators in Hilbert space, Proc. Amer. Math. Soc. 17 (1966), 413-416. MR 0203464 (34:3315)
  • [5] R. G. Douglas and C. Foiaş, Infinite dimensional versions of a theorem of Brickman-Fillmore, Indiana Univ. Math. J. 25 (1976), 315-320. MR 0407622 (53:11394)
  • [6] P. A. Fillmore and J. P. Williams, On operator ranges, Advances in Math. 7 (1971), 254-281. MR 0293441 (45:2518)
  • [7] C. Foiaş, Invariant para-closed subspaces, Indiana Univ. Math. J. 21 (1972), 887-906. MR 0293439 (45:2516)
  • [8] K. Hoffman, Banach spaces of analytic functions, Prentice-Hall, Englewood Cliffs, N. J., 1962. MR 0133008 (24:A2844)
  • [9] A. A. Jafarian and H. Radjavi, Compact operator ranges and reductive algebras, Acta Sci. Math. (Szeged) 40 (1978), 73-79. MR 496825 (81a:47044)
  • [10] I. Kaplansky, Infinite abelian groups, Univ. Michigan Press, Ann Arbor, 1954. MR 0065561 (16:444g)
  • [11] E. Nordgren, M. Radjabalipour, H. Radjavi and P. Rosenthal, Algebras intertwining compact operators, Acta Sci. Math. (Szeged) 39 (1977), 115-119. MR 0442715 (56:1096)
  • [12] E. Nordgren, H. Radjavi and P. Rosenthal, Operator algebras leaving compact operator ranges invariant, Michigan Math. J. 23 (1976), 375-377. MR 0458200 (56:16403)
  • [13] H. Radjavi, On density of algebras with minimal invariant operator ranges, Proc. Amer. Math. Soc. 68 (1978), 189-192. MR 0493397 (58:12412)
  • [14] H. Radjavi and P. Rosenthal, Invariant subspaces, Springer-Verlag, Berlin-Heidelberg-New York, 1973. MR 0367682 (51:3924)
  • [15] P. Rosenthal, Applications of Lomonosov's lemma to nonself-adjoint operator algebras, Proc. Roy. Irish Acad. 74 (1974), 271-281. MR 0361820 (50:14265)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 47A15, 47A05, 47D25

Retrieve articles in all journals with MSC: 47A15, 47A05, 47D25


Additional Information

DOI: https://doi.org/10.1090/S0002-9947-1979-0531986-6
Keywords: Operator algebras, invariant operator ranges
Article copyright: © Copyright 1979 American Mathematical Society

American Mathematical Society